Hail, Cooper
- When
- September 23, 4:52 AM CST
- Where
- Cooper County, Boonville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.967, -92.733
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 23, 2:25 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 AM CDT FRI SEP 23 2005 .DISCUSSION... A WEST TO EAST LINE OF CONVECTION IS ONGOING ALONG THE INTERSTATE 70 CORRIDOR FROM MANHATTAN THROUGH KANSAS CITY TO NORTH OF MARSHALL. STORMS ARE TIED TO AN ELEVATED FRONT (AROUND 800MB) WITH MOISTURE ADVECTION INTERSECTING THE FRONT OVER EAST CENTRAL KANSAS. THE RUC MODEL HAS A DECENT HANDLE ON THE POSITION OF THE 800MB FRONT AND FORECASTS THETA-E ADVECTION ALONG THE KANSAS MISSOURI BORDER THROUGH MID TO LATE AFTERNOON. STORMS ARE DRIFTING TO THE EAST SOUTHEAST...BUT HAVE HAD A TENDENCY TO BACK BUILD RAISING THE CONCERN FOR LOCALLY HEAVY RAIN. KMCI HAS RECEIVED IN EXCESS OF 1.8 INCHES IN THE LAST THREE HOURS. FLASH FLOOD GUIDANCE FOR MOST COUNTIES AROUND THE METRO AND POINTS EAST ALONG I-70 ARE BETWEEN 2 AND 3 INCHES FOR 3 TO 6 HOURS. WITH FLASH FLOOD GUIDANCE RELATIVELY HIGH...AND AREAL COVERAGE EXPECTED TO BE RELATIVELY SMALL THIS MORNING...I HAVE ELECTED NOT TO ISSUE A FLASH FLOOD WATCH. WE WILL DEAL WITH FLOODING CONCERNS ON A COUNTY BY COUNTY BASIS IF TRAINING CONTRIBUTES TO LOCALLY EXCESSIVE RAINFALL TOTALS. AS MID AND UPPER LEVEL FORCING WANES THROUGHOUT THE DAY...THE SURFACE FRONT IS EXPECTED TO BE DRAPED OVER SOUTHERN MISSOURI BY AFTERNOON. SURFACE BASED CONVECTION SHOULD BE LIMITED TO AREAS SOUTH OF THE PLEASANT HILL FORECAST AREA...SO I EXPECT PRECIPITATION CHANCES TO BE RELATIVELY LOW THIS AFTERNOON AND EVENING. THETA-E ADVECTION AND ISENTROPIC UPGLIDE ARE FORECAST OVER NORTHEAST MISSOURI AFTER MIDNIGHT...BUT THE TRIGGER FOR CONVECTION IS LESS IMPRESSIVE AS THE ELEVATED FRONTAL BOUNDARY BECOMES FOCUSED OVER NORTHERN IOWA. IVE LIMITED PRECIPITATION CHANCES TO 30 PERCENT OR LESS FOR THE KIRKSVILLE...TRENTON...AND MOBERLY AREAS. THUNDERSTORM CHANCES RETURN TO THE FORECAST AGAIN SATURDAY NIGHT INTO SUNDAY. ANOTHER COLD FRONT IS FORECAST TO PUSH THROUGH THE CENTRAL US. THE NAM IS MORE PROGRESSIVE THAN THE GFS WITH THIS FRONT. GIVEN THE UNCERTAINTY OF THE UPPER RIDGE OVER THE SOUTHERN PLAINS AND HOW RITA WILL IMPACT SUBSIDENCE AHEAD OF THE FRONT...I USED A COMPROMISE BETWEEN THE QUICK NAM AND THE SLOWER GFS. KOCH && .PREVIOUS DISCUSSION... 230 PM THU... CONCERN IS THE THREAT OF PRECIPITATION THE NEXT FEW DAYS. LATEST SFC MAP INDICATES THAT THE PREFRONTAL TROUGH HAS SHIFTED INTO THE SERN CWA WITH THE CDFNT LOCATED FROM SOUTH OF LWD TO NEAR MKC. BEST CONVERGENCE RESTRICTED TO THE PREFRONTAL BOUNDARY. THIS BOUNDARY TO SHIFT SE OUT OF THE CWA IN A COUPLE OF HOURS...THEREBY ENDING ANY THREAT OF CONVECTION THIS AFTN. MODELS AT ODDS FOR TONIGHT AS FAR AS THE THREAT OF PRECIPITATION. NAM CONSIDERABLY WEAKER...IN FACT NIL...WITH ITS ISENTROPIC LIFT TNGT. PRECIPITABLE WATER ALSO CONSIDERABLY DRIER WITH ONLY WEAK ELEVATED INSTABILITY FOR THE EXTRM SRN GRIDS. IN CONTRAST...GFS SHOWS CONSIDERABLY MORE MOISTURE THROUGH A DEEP LAYER WITH WEAK ISENTROPIC LIFT ON THE 305-310K SURFACE. THIS ISENTROPIC LIFT IS PARTIALLY IN RESPONSE TO SHORTWAVE WHICH THE GFS INITIALIZED OVER WRN KS THIS MORNING. THE GFS INITIALIZED THIS WAVE STRONGER THAN THE NAM. AS PER MOISTURE IMAGERY...HAVING A DIFFICULT TIME LOCATING THE SHORTWAVE...ALTHOUGH SHORTWAVES ARE SOMETIMES HARD TO DETECT IN A PSUEDO-TROPICAL PLUME. PROFILERS ALSO NOT DEPICTING THIS WAVE VERY WELL. AS A RESULT...WILL TREND FCST TOWARD THE WEAKER AND DRIER NAM. ALTHOUGH HAVE TRENDED TOWARD THE DRIER NAM...WILL NOT DISCOUNT THE GFS AT THIS TIME. THEREFORE...WILL ONLY LOWER THE LIKELY POPS DOWN TO CHC CATEGORY. THE EVENING SHIFT MAY NEED TO ADJUST POPS AS THE SCENARIO BECOMES MORE CLEAR. WILL CUT MENTION OF PRECIP FOR THE EXTREME NWRN ZONES AS BOTH THE NAM AND GFS INDICATE THAT IT WILL REMAIN DRY. NEXT CONCERN IS FRIDAY. THE CDFNT WILL STALL IN EXTREME SRN MO AND BEGIN RETREATING SLOWLY NORTH. BOTH THE GFS/NAM SUGGEST WEAK ISENTROPIC LIFT. NAM A LITTLE MORE BULLISH ON THE THREAT OF RAIN ON FRIDAY AS A SHORTWAVE DRIFTS ACROSS THE CWA. THIS SHORTWAVE APPEARS TO BE A WAVE CURRENTLY OVER NRN AZ. BOTH THE NAM/GFS WEAKEN WITH THIS SHORTWAVE BUT SUSPECT THAT THE WAVE MAY HOLD TOGETHER BETTER THAN SUGGESTED. WILL MAINTAIN THE THREAT OF SHOWERS AND THUNDERSTORMS ON FRIDAY. THREAT OF RAIN DECREASES FRIDAY NIGHT AND SATURDAY AS THE FRONT DISSIPATES AND REDEVELOPS WELL TO THE NORTH. WILL GENERALLY RESTRICT THE THREAT TO THE NRN GRIDS. WILL ADJUST TEMPERATURES ONLY A FEW DEGREES FM CURRENT FCST. TEMPS STILL QUITE TRICKY ON FRIDAY...HEAVILY DEPENDENT UPON EXTENT OF CLOUD COVER AND PRECIP. THE EXTENDED FORECAST CONTINUES TO BE A CHALLENGE WITH MODELS HANDLING OF SEVERAL FRONTS AND THE REMNANTS OF RITA. THE UPPER LEVELS ARE TRENDING TOWARDS NORTHWEST FLOW BY THE BEGINNING OF NEXT WEEK. NORTHWEST FLOW CAN BE CHALLENGING ENOUGH...WITH THIS FORECAST COMPLICATED BY THE HURRICANE. HAVE LEANED TOWARDS THE GFS...ALTHOUGH HAVE NOT STRAYED VERY FAR FROM GOING FORECAST. SUNDAY IS SOMEWHAT OF A TRANSITION DAY AS THE FLOW BECOMES MORE NORTHWEST AS A RIDGE BUILDS TO OUR SOUTH. WE ARE STILL EXPECTING A SURFACE FRONT TO COME THROUGH. SO, HAVE CONTINUED OUR LOW CHANCE POPS FOR SUNDAY. THIS FRONT SHOULD BRING H8 TEMPS DOWN SOME...WHICH SHOULD PUT TEMPS CLOSER TO SEASONAL NORMALS. WHILE THE FRONT IS PROGGED TO MOVE THROUGH BY MONDAY...HAVE GONE AHEAD AND CONTINUED SLIGHT CHANCE POPS IN THE SOUTHERN COUNTIES FOR MONDAY. THIS IS BECAUSE OF THE UNCERTAIN TIMING OF THE FRONT DUE TO POSITIONING OF RITA REMNANTS. WE SHOULD BE IN NORTHWEST FLOW BY THE TIME ANOTHER FRONT ARRIVES TUES NIGHT INTO WED. RETURN FLOW AHEAD OF THE FRONT IS PROGGED TO PUT H8 READINGS UP TO NEARLY 20C IN THE WEST AGAIN. WHILE NOT GOING THIS WARM...MAY NEED TO BUMP UP TEMPS TUES/WED DEPENDING ON THE CONSISTENCY OF THIS SOLUTION. HAVE CONTINUED OUR CHANCE POPS FOR WED WITH THE FRONT...AND THEN GONE DRY ON THURS AS A HIGH PRESSURE RIDGE BUILDS INTO THE CENTRAL PLAINS. DB/LVQK && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1215 AM CDT FRI SEP 23 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1215 AM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...OVERNIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT...ALONG A NARROW CORRIDOR FROM TOPEKA KANSAS TO PLATTSBURG TO NEAR CHILLICOTHE. THIS ACTIVITY MAY GRADUALLY BUILD SOUTHWARD OVERNIGHT...WITH LOCATIONS FROM KANSAS CITY TO CARROLLTON POSSIBLY RECEIVING THUNDERSTORMS AFTER 3 AM. HEAVY RAINFALL...FREQUENT LIGHTNING AND SOME SMALL HAIL WILL ACCOMPANY THESE STORMS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...SLOW STORM MOVEMENT AND TRAINING COULD RESULT IN SOME LOCALIZED FLOODING LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT...GRADUALLY SHIFTING NORTH OF ROUTE 36 ON SATURDAY AS A STATIONARY FRONT BEGINS TO LIFT BACK NORTHWARD. ANOTHER COLD FRONT WILL MOVE THROUGH ON SUNDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. THE FRONTS MAY ALSO TRIGGER THUNDERSTORMS. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE THUNDERSTORMS FROM FRIDAY THROUGH WEDNESDAY. HURRICANE RITA IS STILL PROJECTED TO MOVE TO THE TEXAS COAST EARLY THIS WEEKEND. ONCE IT MOVES INLAND...THE REMNANTS OF HURRICANE RITA WILL LIKELY STAY WELL SOUTH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 149 AM CDT FRI SEP 23 2005 MOZ029-230715- CLAY- 149 AM CDT FRI SEP 23 2005 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CLAY COUNTY UNTIL 215 AM CDT... AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GLADSTONE...OR 10 MILES NORTH OF KANSAS CITY...MOVING EAST AT 20 MPH. THIS STORM WILL BE... JUST NORTH OF LIBERTY BY 205 AM CDT. NEAR KEARNEY BY 215 AM CDT. IN ADDITION TO THE HAIL...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS FOR THE NEXT COUPLE OF HOURS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 228 AM CDT FRI SEP 23 2005 KSZ105-230815- JOHNSON- 228 AM CDT FRI SEP 23 2005 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON COUNTY UNTIL 315 AM CDT... AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF EUDORA...OR 9 MILES SOUTHEAST OF LAWRENCE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GARDNER BY 240 AM CDT. NEAR OLATHE BY 250 AM CDT. NEAR OVERLAND PARK BY 300 AM CDT. NEAR STANLEY BY 305 AM CDT. THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL OVER EASTERN DOUGLAS COUNTY. TORRENTIAL RAINFALL...WIND GUSTS TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 344 AM CDT FRI SEP 23 2005 MOZ037-038-043-044-230915- CASS-JACKSON-JOHNSON-LAFAYETTE- 344 AM CDT FRI SEP 23 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN JOHNSON...SOUTHEASTERN JACKSON AND SOUTHERN LAFAYETTE COUNTIES UNTIL 415 AM CDT... AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SQUALL LINE OF THUNDERSTORMS EXTENDING FROM PLEASANT HILL TO NEAR HIGGENSVILLE...MOVING SOUTHEAST AT 40 MPH. DOPPLER RADAR WAS INDICATED THAT WIND GUSTS UP TO 40 MPH WILL OCCUR ALONG THE LEADING EDGE OF THIS LINE OF STORMS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT AND CAN BLOW AWAY LOOSE AND LIGHT WEIGHT OBJECTS. THESE STORMS WILL BE... NEAR HIGGINSVILLE BY 350 AM CDT. NEAR PITTSVILLE BY 355 AM CDT. NEAR COLUMBUS BY 400 AM CDT. NEAR FAYETTEVILLE BY 405 AM CDT. NEAR CONCORDIA BY 410 AM CDT. NEAR HOLDEN BY 415 AM CDT. BOOKBINDER
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 344 AM CDT FRI SEP 23 2005 MOZ037-038-043-044-230915- CASS-JACKSON-JOHNSON-LAFAYETTE- 344 AM CDT FRI SEP 23 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN JOHNSON...SOUTHEASTERN JACKSON AND SOUTHERN LAFAYETTE COUNTIES UNTIL 415 AM CDT... AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SQUALL LINE OF THUNDERSTORMS EXTENDING FROM PLEASANT HILL TO NEAR HIGGENSVILLE...MOVING SOUTHEAST AT 40 MPH. DOPPLER RADAR INDICATED THAT WIND GUSTS UP TO 40 MPH WILL OCCUR ALONG THE LEADING EDGE OF THIS LINE OF STORMS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT AND CAN BLOW AWAY LOOSE AND LIGHT WEIGHT OBJECTS. THESE STORMS WILL BE... NEAR HIGGINSVILLE BY 350 AM CDT. NEAR PITTSVILLE BY 355 AM CDT. NEAR COLUMBUS BY 400 AM CDT. NEAR FAYETTEVILLE BY 405 AM CDT. NEAR CONCORDIA BY 410 AM CDT. NEAR HOLDEN BY 415 AM CDT. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 409 AM CDT FRI SEP 23 2005 MOZ043-230945- CASS- 409 AM CDT FRI SEP 23 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS COUNTY UNTIL 445 AM CDT... AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAYMORE...OR 11 MILES NORTHWEST OF HARRISONVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND 40 MPH WINDS ARE EXPECTED WITH THIS STORM WHICH HAS A HISTORY OF PRODUCING LARGE HAIL IN DOUGLAS COUNTY KANSAS EARLY THIS MORNING. THIS STORM WILL BE... NEAR PLEASANT HILL BY 430 AM CDT. NEAR STRASBURG BY 445 AM CDT. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 536 AM CDT FRI SEP 23 2005 MOZ040-046-231100- COOPER-HOWARD- 536 AM CDT FRI SEP 23 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN COOPER AND SOUTHERN HOWARD COUNTIES UNTIL 600 AM CDT... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM RAPIDLY DEVELOPING NEAR LAMINE...OR 8 MILES NORTHWEST OF BOONVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR NEW FRANKLIN BY 545 AM CDT. 5 MILES NORTH OF OVERTON BY 555 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. BOOKBINDER
The Pleasant Hill radar (KEAX), 134 km away, was scanning. The volume nearest the first event began at 10:50 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476283, 5476284.